Missouri, 2004Flash Flood in Missouri, June 22, 2004
June 22, 2004 · NWS SGF · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Jun 22, 2:25 AM CST, 2 hours 55 minutes earlier.
Area forecast discussion, Jun 22, 2:25 AM CST, 2 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
325 AM CDT TUE JUN 22 2004
.DISCUSSION...
THIS MORNINGS CONVECTIVE COMPLEX IS TRACKING EASTWARD ACROSS
OKLAHOMA...WITH NORTHERN EDGE CLIPPING OUR SOUTHWEST COUNTIES AT
THIS TIME. OTHERWISE...STILL GETTING SCATTERED SHOWERS AND STORMS
ALONG FRONT EXTENDING ROUGHLY FROM SALEM TO FAYETTEVILLE. MAIN LOW
LEVEL MOIST AXIS RUNS PARALLEL TO FRONT...SO EXPECT THIS ACTIVITY TO
CONTINUE THROUGH THE MORNING. IN FACT...GOT ONE STORM OVER NEWTON
COUNTY INCREASING TO SEVERE LIMITS...SO WILL KEEP DISCUSSION BRIEF.
SHORT TERM (TODAY THROUGH FRIDAY)...
MAIN CONCERN FOR EARLY PORTION OF THE FORECAST IS WITH PRECIPITATION
CHANCES. HAVE LAGGED POPS BY ABOUT 6 HOURS OVER OUR CENTRAL
ZONES...WITH SURFACE OBS VERIFYING MODEL MOVEMENT OF SURFACE FRONT
IS TOO FAST. WILL ALSO CARRY CHANCE TO SLIGHT CHANCE POPS OVER ABOUT
THE SOUTHERN 2 TIERS OF SOUTHWEST/SOUTH CENTRAL MO COUNTIES AS ETA
AND GFS ARE VERY CONSISTENT WITH GENERATING AN MCS OVER EASTERN
OK/ARKANSAS TONIGHT. FOR WEDNESDAY AND WILL CONTINUE DRY FORECAST AS
SURFACE HIGH AND MUCH DRIER AIRMASS MOVES INTO THE AREA. WILL
GRADUALLY SPREAD POPS INTO THE AREA FROM THE NORTHWEST THROUGH
THURSDAY INTO EARLY FRIDAY AS NEXT FRONT/UPPER DISTURBANCE DROPS
APPROACHES THE AREA.
SECONDARY CONCERN IS WITH TEMPERATURES FOR TODAY. DENSE CIRRUS
SHIELD WILL LIKELY LIMIT AFTERNOON HEATING ENOUGH OVER OUR CENTRAL
AND SOUTHERN ZONES TO KEEP TEMPERATURES MAINLY IN THE MID 70S. WENT
AHEAD AND RAISED TEMPS TO NEAR 80 OVER THE NORTHWEST WHERE THINNER
CLOUD COVER WILL BE SEEN.
LONG TERM (SATURDAY THROUGH MONDAY)
WILL CONTINUE SLIGHT CHANCE POPS IN GRIDS WITH NORTHWEST FLOW OVER
THE AREA...DECENT LOW LEVEL MOISTURE AND UNCERTAIN TIMING OF
DISTURBANCES OVER THE AREA. SEASONABLE TEMPERATURES OF 80S/60S
SHOULD PREVAIL.
&&
.AVIATION...
WILL LIKELY BE AMENDING SGF TAF FOR TEMPO THUNDER IS STORM OVER
NEWTON COUNTY CONTINUES ON ITS CURRENT TRACK. OTHERWISE WILL HAVE
PREDOMINANT VRF CEILINGS IN TAFS AND TWEBS WITH SOME LIGHT FOG LATE
IN 12Z TAFS.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
TERRY
Hazardous weather outlook, Jun 22, 5:00 AM CST, 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
600 AM CDT TUE JUN 22 2004
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-221800-
BARRY-BARTON-BENTON-BOURBON-CAMDEN-CEDAR-CHEROKEE-CHRISTIAN-CRAWFORD-
DADE-DALLAS-DENT-DOUGLAS-GREENE-HICKORY-HOWELL-JASPER-LACLEDE-
LAWRENCE-MARIES-MCDONALD-MILLER-MORGAN-NEWTON-OREGON-OZARK-PHELPS-
POLK-PULASKI-SHANNON-ST. CLAIR-STONE-TANEY-TEXAS-VERNON-WEBSTER-
WRIGHT-
INCLUDING THE CITIES OF...AVA...BOLIVAR...BRANSON...CAMDENTON...
FORT LEONARD WOOD...FORT SCOTT...HOUSTON...JOPLIN...LEBANON...
MONETT...MOUNT VERNON...NEOSHO...NEVADA...OSAGE BEACH...OZARK...
PITTSBURG...ROLLA...SPRINGFIELD...STOCKTON AND WEST PLAINS.
600 AM CDT TUE JUN 22 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MISSOURI OZARKS AND EXTREME
SOUTHEAST KANSAS.
.DAY ONE...TODAY AND TONIGHT.
WEATHER HAZARDS EXPECTED:
THUNDERSTORMS CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL.
AREAS AFFECTED AND TIMING:
ALONG AND SOUTH OF A LINE FROM NEVADA TO FORT LEONARD WOOD THROUGH
9 AM...AND FROM 2 PM TO 8 PM.
DISCUSSION:
ONGOING THUNDERSTORMS ASSOCIATED WITH A MESOSCALE CONVECTIVE
COMPLEX CENTERED OVER EASTERN OKLAHOMA AND WESTERN ARKANSAS WILL
AFFECT MAINLY SOUTHWEST AND SOUTH CENTRAL MISSOURI THROUGH MID
MORNING. EVEN THOUGH INSTABILITY IS RATHER LIMITED...ABUNDANT
MOISTURE WILL FUEL THE STORMS...WITH LOCALIZED HEAVY RAINFALL AND
FLOODING POSSIBLE.
DURING THE AFTERNOON...SCATTERED THUNDERSTORMS COULD DEVELOP OVER
THE REGION...MAINLY SOUTH OF INTERSTATE 44. AT THIS TIME IT
APPEARS THAT THE STORMS WILL REMAIN BELOW SEVERE LIMITS.
ADDITIONAL INFORMATION: BE PREPARED FOR PONDING OF WATER ON
ROADWAYS THIS MORNING...ESPECIALLY OVER NEWTON AND MCDONALD
COUNTIES.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
A FEW STORMS MAY CLIP EXTREME SOUTHERN MISSOURI WEDNESDAY MORNING.
MORE WIDESPREAD STORM DEVELOPMENT IS EXPECTED LATE THURSDAY AND
FRIDAY AS A STORM SYSTEM AFFECTS THE REGION.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED. HOWEVER...STORM SPOTTERS ARE
ENCOURAGED TO REPORT FLOODING IF OBSERVED.
TERRY
In the hours before
Local storm report, Jun 22, 3:00 AM CST, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
0400 AM CDT TUE JUN 22 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0320 AM FLASH FLOOD NEOSHO 36.87N 94.37W
06/22/2004 NEWTON MO LAW ENFORCEMENT
ROADS CLOSED IN NEOSHO DUE TO WATER OVER ROADWAYS
SAWFlash Flood, Newton
- When
- June 22, 5:20 AM CST to 7:00 AM CST
- Where
- Newton County, 1 mi S of Newtonia
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.906, -94.339 (the zone’s center; the record gives no point)
A section of Highway 86 between Newtonia and Stark City was closed due to flash flooding over the roadway.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Wind and Lightning Strike in Georgia, June 22, 2004$2.0 million · 50 kt wind · 2 events
- Lightning Strike in Florida, June 22, 2004$143,000 · 1 event
- Lightning Strike in Florida, June 22, 2004$50,000 · 1 event
- Damaging Winds and Lightning Strike in Georgia, June 22, 2004$25,000 · 50 kt wind · 4 events
- Hail in Montana, June 22, 20041.75 in hail · 15 events
- Flash Flooding in Texas, June 22 to 23, 2004$16,000 · 5 events
- Damaging Wind in Alabama, June 22, 2004$18,000 · 60 kt wind · 1 event
- Damaging Winds in South Carolina, June 22 to 23, 200460 kt wind · 13 events
- Damaging Wind in Alabama, June 22, 2004$16,000 · 55 kt wind · 1 event
- Damaging Wind in Alabama, June 22, 2004$13,000 · 55 kt wind · 1 event
- Damaging Wind in Alabama, June 22, 2004$12,000 · 60 kt wind · 1 event
- Damaging Wind in Alabama, June 22, 2004$12,000 · 50 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5404308.